Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Itchy sensation in urethra
    avatar
    An_251027 posted:
    Last week I started having this strange sensation, pretty much a sort itchy feeling, that seems to want to try to burn just a little bit.
    No pain, no discharge, no sex in over 4 months. Just a random itch feeling. It isn't consistent, it comes and goes. The only thing I have really done different is, I had been taking salt baths. Not sure if that would have anything to do with it or not.
    However, I have some bactrim, I started taking yesterday (in case it is bacteria). I've been drinking water and cranberry juice for the last week.
    It's just weird.
    Reply
     
    avatar
    counterso responded:
    NO NO NO! You NEVER take an antibiotic unless you have a confirmed infection. Now you've opened yourself up to more harm because if you had Bactrim left over, it means you didn't follow the required course last time, and you also won't have enough to complete a proper course this time. And that means that if you're killing any bad bacteria, you're only killing the weak ones and the strong ones will survive the shortened course of antibiotic and become worse and resistant to further treatment. Plus you will have killed many of the good bacteria in your gut, further weakening your immune system. I emphasize enough how bad this common practice is.

    Cranberry juice ONLY reduces the risk of urinary tract infections by preventing the p-fimbria of e.coli bacteria from sticking to your bladder wall and becoming an infection.

    I can't tell whether you're a male or female, so here are two situations: Since men don't get UTIs pretty much unless they stick something in their urethra, this won't be helping you if you're a man. If it had been a UTI as a man, by the time you had symptoms, you would need to go to the hospital. If you are woman, UTIs are usually related to hygiene, especially caused by wiping back to front instead of front to back.

    It's possible that the salt baths are irritating. There are many additives in bath salts that would possibly be irritating, including perfumes. These could cause itching and irritation, especially on tender areas like your urethral opening.

    Two things to do. First, call the doctor who originally prescribed the bactrim and inform them of what you did so they can fill out a scrip for the remainder of the course you need to be taking this time, and follow-up afterwards with a full month of taking a probiotic to rebuild your immune system after taking bactrim. Second, stop taking salt baths and see if your symptoms change. Consider anything else that might be an allergen like a new laundry detergent or underwear fabric.
     
    avatar
    vasu86 responded:
    I have the same problem like An_242063 all tests are negetive"026. I had an injury to my bladder during soccer play (but I am dobt about it) since then it happen. Since then I had trouble in walking pain to the scortum and all. But I don't know whether this irritation to the pennies ,same time to the anal area ( about 1 inch inside) are related to this . I had all the STD ,urine, blood tests are negetive. Now I am suspecting the toilet paper or the detergents used to washing the underwear.
     
    avatar
    counterso replied to vasu86's response:
    Unfortunately you will not find a diagnosis from the general public. You need to continue pursuing this issue with your doctor. If the urologist has not found a cause and you suspect an allergy, follow the normal elimination protocol for isolating an allergy.


    Spotlight: Member Stories

    65 years young and just trying to do the right thing. At my age I just can't afford any mistakes.

    Helpful Tips

    Pain in Manhood
    I been to hospitals and clinics for the treatment and said Gonorrhea and just the last one i have visited said Urethritis. I have been ... More
    Was this Helpful?
    0 of 0 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.